Alert archive / Colorado / Special Weather Statements in 2014

Special Weather Statement, NWS Pueblo, CO

July 17, 2014Custer County, Colorado

NWS Pueblo, CO issued this special weather statement at Jul 17, 2014, 7:13 PM MDT for Custer County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2014, 7:13 PM MDT (01:13 UTC)
Expired
Jul 17, 2014, 7:45 PM MDT
In force
32 min
Issued by
NWS Pueblo, CO

County Custer County, CO

The radar

The Pueblo radar (KPUX), 142 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 1.2 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2014-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2014-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3247 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WWUS85 KPUB 180113
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT THU JUL 17 2014
 
COZ069-072-073-180145-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
713 PM MDT THU JUL 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAGUACHE COUNTY
UNTIL 745 PM MDT...

AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CRESTONE PEAK...OR 32 MILES NORTHEAST OF
ALAMOSA...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH SOME HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
GREAT SAND DUNES.

LAT...LON 3778 10567 3795 10574 3798 10562 3790 10550
      3776 10546
TIME...MOT...LOC 0112Z 252DEG 15KT 3789 10562 

$$

28

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 17, 3:46 PM MDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 17, 3:46 PM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT THU JUL 17 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 345 PM MDT THU JUL 17 2014

...MUCH QUIETER...

MUCH DRIER...MORE STABLE AIR HAS MOVED IN OVER MOST OF THE REGION
PER RADAR AND WATER VAPOR IMAGERY.  THE EXCEPTION TO THIS IS OVER
THE MOUNTAINS...ESPECIALLY THE SOUTHWEST MOUNTAINS...WHERE THE AIR
MASS IS STILL ADEQUATELY MOIST AND UNSTABLE.  RADAR HAS INDICATED
SHOWERS AND THUNDERSTORMS...PRODUCING LOCALLY HEAVY RAIN...ACROSS
THE SAN JUANS FOR SEVERAL HOURS NOW...WITH A FEW CELLS BEING
GENERATED OVER THE RANGES FARTHER TO THE NORTH AND EAST.  EXPECT
THIS PATTERN TO CONTINUE THROUGH THE EVENING...WITH CONTINUED
ACTIVITY OVER THE SAN JUANS...ALONG WITH INCREASED DEVELOPED OVER
THE OTHER MOUNTAIN RANGES.  ALSO...IT SHOULD REMAIN MOSTLY DRY ON
THE PLAINS THIS EVENING.  THERE IS SMALL CHANCE THAT A FEW ISOLATED
CELLS COULD TRY TO DRIFT OUT ONTO THE WESTERNMOST PLAINS DURING THE
EARLY EVENING HOURS...BUT THIS IS REALLY A PRETTY SMALL CHANCE.

TOMORROW WILL BE MUCH WARMER...WITH ISOLATED...HIGH BASED CONVECTION
OVER AND NEAR THE MOUNTAINS IN THE AFTERNOON. WITH THE AIR MASS
BEING SO MUCH WARMER...ALMOST 20 DEGREES WARMER THAN TODAY ACROSS
THE PLAINS...AND THE MOISTURE BEING HIGHER BASED...THE PRIMARY STORM
THREATS WILL TURN TO LIGHTNING AND GUSTY WINDS.  THERE COULD BE AN
ISOLATED POCKET OF HEAVY RAIN SOMEWHERE IN THE AFTERNOON BUT THIS
SHOULD REALLY BE THE EXCEPTION RATHER THAN THE RULE.  THE MAIN THING
WILL BE THE RETURN OF TRUE MID SUMMER HEAT.  SO LONG FOR NOW
SEPTEMBER TEMPERATURES. LW

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 345 PM MDT THU JUL 17 2014

A RETURN TO A MORE TRANQUIL AND WARMER METEOROLOGICAL PATTERN IS
ANTICIPATED DURING THE LONGER TERM AS UPPER RIDGING BUILDS INTO
SOUTHERN COLORADO.

RECENT LONGER TERM COMPUTER SIMULATIONS INDICATE THAT UPPER RIDGE
CENTERED OVER SOUTHWESTERN NEW MEXICO AT 06Z SATURDAY BUILDS OVER
NEW MEXICO AND THE TEXAS PANHANDLE REGION THROUGH MONDAY BEFORE
SHIFTING INTO COLORADO FROM TUESDAY INTO THURSDAY.

SURFACE LEE-SIDE TROUGHING BECOMES ANCHORED OVER FAR EASTERN
COLORADO/FAR WESTERN KANSAS FROM LATER FRIDAY INTO MONDAY. LONGER
RANGE COMPUTER MODELS SUGGEST THAT NORTHERLY SURGE WILL ATTEMPT TO
PUSH ACROSS EASTERN SECTIONS OF THE FORECAST DISTRICT BY TUESDAY
MORNING WITH ANOTHER EASTERLY SURGE ATTEMPTING TO DEVELOP BY NEXT
THURSDAY.

ENOUGH ATMOSPHERIC MOISTURE IS PROJECTED TO REMAIN IN PLACE OVER
THE CWFA DURING THE LONGER TERM TO WARRANT ISOLATED PRIMARILY
HIGHER TERRAIN AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
EACH DAY...WITH UPTICKS IN PRECIPITATION COVERAGE POSSIBLE FROM
TUESDAY INTO NEXT THURSDAY.

RELATIVELY FAVORABLE CAPE...LI AND SHEAR VALUES WILL ALLOW FOR THE
POSSIBILITY OF ONE OR TWO STRONG TO SEVERE THUNDERSTORMS OVER
PRIMARILY FAR EASTERN SECTIONS OF THE FORECAST DISTRICT FRIDAY
EVENING AND THEN AGAIN FROM LATER SATURDAY INTO SATURDAY NIGHT(IF
THE CAP CAN BE BROKEN).

FINALLY...ABOVE SEASONAL TEMPERATURES SHOULD BE NOTED OVER THE
MAJORITY OF THE FORECAST DISTRICT FROM THIS WEEKEND INTO NEXT
THURSDAY AS PROJECTED INTERSTATE 25 700 MB TEMPERATURES APPROACH
20C AT TIMES ALLOWING THE MAJORITY OF EASTERN COLORADO TO
EXPERIENCE MAXIMUM TEMPERATURES IN THE 90S AND EVEN THREATEN
THE CENTURY MARK AT TIMES FROM THIS WEEKEND INTO NEXT THURSDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 345 PM MDT THU JUL 17 2014

MUCH DRIER NEXT 24 HOURS. STILL DECENT SHOWER AND THUNDERSTORM
ACTIVITY OVER THE MOUNTAINS WEST OF I-25 THIS EVENING...ESPECIALLY
THE SOUTHWEST MOUNTAINS...BUT ONLY VERY ISOLATED ACTIVITY EAST OF
INTERSTATE 25. KALS HAS THE BEST CHANCE OF SEEING STORMS THIS
EVENING. KPUB AND PROBABLY KCOS WILL MISS OUT ON THE ACTIVITY.
CONDITIONS MAY DETERIORATE THROUGH MVFR/IFR/LIFR IN STORMS. PRIMARY
WINDOW FOR STORMS THIS EVENING WILL CLOSE AROUND 03Z.  OUTSIDE OF
STORMS...GENERALLY VFR EXPECTED.

FOR TOMORROW...DRIER AND MUCH WARMER.  STILL SOME ISOLATED HIGH
BASED THUNDERSTORM ACTIVITY OVER THE MOUNTAINS IN THE AFTERNOON.  A
STORM COULD IMPACT KCOS AND KALS...BUT PROBABLY NOT KPUB.  CHANCES
ARE PRETTY REMOTE SO NO INDICATION IN THE TAFS AT THIS TIME. PRIMARY
THREATS FROM STORMS TOMORROW WILL BE LIGHTNING AND STRONG GUSTY
WINDS. STORM INITIATION TIME SHOULD BE CLOSE TO 18Z. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Jul 17, 11:59 AM MDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1159 AM MDT THU JUL 17 2014

COZ058>089-093>099-181800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1159 AM MDT THU JUL 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE LESS NUMEROUS ACROSS THE AREA TODAY THAN THE
PAST SEVERAL DAYS...WITH SCATTERED STORMS FORMING OVER THE MOUNTAINS
THIS AFTERNOON...THEN DRIFTING ACROSS THE PLAINS AND VALLEYS LATE IN
THE DAY. STORM INTENSITY WILL BE LESS AS WELL TODAY...WITH ANY
STORMS WHICH FORM PRODUCING BRIEF HEAVY RAINFALL...OCCASIONAL
LIGHTNING AND SOME PEA SIZED HAIL. THUNDERSTORMS WILL DIMINISH
QUICKLY THIS EVENING WITH CLEARING SKIES OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED STORMS WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON AND
EVENING...MAINLY NEAR AND OVER THE MOUNTAIN AREAS. THE MAIN
THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND
LOCALLY GUSTY WINDS. A FEW OF THE STRONGER STORMS MAY PRODUCE
SOME SMALL HAIL IN ADDITION TO LOCALLY HEAVY RAINFALL.

SATURDAY INTO NEXT WEEK...STORMS WILL BE MORE ISOLATED IN
COVERAGE...AND MAINLY CONFINED TO THE HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS
WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER AND NEAR THE
THE MOUNTAINS.

50/50

In the hours before

Special weather statement, Jul 17, 4:46 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
446 PM MDT THU JUL 17 2014

COZ081-172315-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
446 PM MDT THU JUL 17 2014

...SPECIAL WEATHER STATEMENT...

AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CRIPPLE CREEK...OR 18 MILES WEST OF
COLORADO SPRINGS. THIS STORM WAS NEARLY STATIONARY.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
CRIPPLE CREEK.

LAT...LON 3881 10519 3878 10507 3872 10509 3874 10521
TIME...MOT...LOC 2245Z 019DEG 2KT 3877 10516

28
Special weather statement, Jul 17, 5:03 PM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT THU JUL 17 2014

COZ061>063-072-172330-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
503 PM MDT THU JUL 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE COUNTY UNTIL
530 PM MDT...

AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SALIDA...OR 50 MILES EAST OF GUNNISON...
MOVING SOUTHWEST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
SALIDA AND PONCHA SPRINGS.

LAT...LON 3868 10599 3860 10589 3850 10595 3846 10600
      3847 10618
TIME...MOT...LOC 2303Z 035DEG 13KT 3858 10599

28
Special weather statement, Jul 17, 5:58 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
558 PM MDT THU JUL 17 2014

COZ069-072-073-180030-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
558 PM MDT THU JUL 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAGUACHE COUNTY
UNTIL 630 PM MDT...

AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CRESTONE PEAK...OR 34 MILES NORTHEAST OF
ALAMOSA...MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
CRESTONE PEAK AND GREAT SAND DUNES.

LAT...LON 3795 10577 3802 10564 3783 10547 3778 10567
TIME...MOT...LOC 2357Z 330DEG 14KT 3793 10563

28
Special weather statement, Jul 17, 6:19 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
619 PM MDT THU JUL 17 2014

COZ069-070-072-073-180045-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
619 PM MDT THU JUL 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RIO GRANDE...
SOUTHEASTERN SAGUACHE AND NORTHERN ALAMOSA COUNTIES UNTIL 645 PM
MDT...

AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF CENTER TO NEAR CRESTONE PEAK...AND MOVING SOUTHEAST AT
15 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS...ALONG WITH SOME HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
HOOPER AND GREAT SAND DUNES.

LAT...LON 3769 10605 3773 10548 3784 10546 3796 10560
      3791 10615
TIME...MOT...LOC 0018Z 311DEG 15KT 3786 10605 3791 10557

28
Special weather statement, Jul 17, 6:42 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT THU JUL 17 2014

COZ069-070-072-073-180115-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT CO-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
642 PM MDT THU JUL 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAGUACHE AND
NORTHERN ALAMOSA COUNTIES UNTIL 715 PM MDT...

AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CRESTONE...OR 29 MILES NORTH
OF ALAMOSA...MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
GREAT SAND DUNES.

LAT...LON 3785 10592 3801 10581 3788 10549 3776 10552
      3775 10576
TIME...MOT...LOC 0041Z 298DEG 11KT 3790 10579

28
Special weather statement, Jul 17, 7:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
713 PM MDT THU JUL 17 2014

COZ069-072-073-180145-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
713 PM MDT THU JUL 17 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAGUACHE COUNTY
UNTIL 745 PM MDT...

AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CRESTONE PEAK...OR 32 MILES NORTHEAST OF
ALAMOSA...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH SOME HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
GREAT SAND DUNES.

LAT...LON 3778 10567 3795 10574 3798 10562 3790 10550
      3776 10546
TIME...MOT...LOC 0112Z 252DEG 15KT 3789 10562

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:19 PM MDTSpecial Weather StatementPUBAlamosa26 min
Jul 17, 6:42 PM MDTSpecial Weather StatementPUBAlamosa33 min
Jul 17, 7:41 PM MDTSpecial Weather StatementPUBSaguache34 min
Jul 17, 7:51 PM MDTSevere Thunderstorm WarningPUBSaguache39 min
Jul 18, 3:20 PM MDTSpecial Weather StatementPUBTeller25 min
Jul 18, 4:19 PM MDTSpecial Weather StatementPUBCuster26 min
Jul 18, 4:58 PM MDTSpecial Weather StatementPUBHuerfano32 min
Jul 18, 5:00 PM MDTSpecial Weather StatementPUBKiowa30 min
Jul 18, 5:10 PM MDTSevere Thunderstorm WarningPUBKiowa38 min
Jul 18, 5:41 PM MDTFlash Flood WarningPUBHuerfano, Las Animas2 hr

Nearby

Special Weather Statements in Colorado, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.